MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE, T7, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BLADE, T7, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 45-27015
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "broken torx t7 blade".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the tip of the screwdriver is broken off as complained.The device inspection revealed the following: the visual inspection has shown that the tip of the screwdriver is broken off, the fragment was returned for evaluation.The microscopic evaluation has shown that the view of the fracture face is typical for a brittle overload fracture with chevron marks and a shear lip on one side.The shear lip indicates that the device was exposed to high lateral forces when it broke.Based on that it can be concluded that a combination of high torsional and lateral forces during screw extraction did lead to a mechanical overload.The remainder of the tip is twisted in counterclockwise direction.This indicates that most likely during the loosening of a screw a plastic deformation occurred before the device finally broke due to the mechanical overload.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was finally attributed to a user related issue.The failure was caused by applying too much torsional and lateral force which did lead to a mechanical overload during the extraction of a screw.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "broken torx t7 blade".

Brand Name
SCREWDRIVER BLADE, T7, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18389054
Report Number0008031020-2023-00443
Device Sequence Number17176921
Product Code LXH
UDI-Device Identifier04546540540423
UDI-Public04546540540423
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45-27015
Device Lot Number1000508671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown